MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD TRIAD SKULL CLAMP; N/A

INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD TRIAD SKULL CLAMP; N/A
Catalog Number A1108
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
A facility reported that the plunger on the mayfield triad skull clamp (a1108) released while the patient's head was in the clamp.There was no patient injury.Additional information has been requested.
 
Additional Manufacturer Narrative
The mayfield triad skull clamp (id a1108) was returned for evaluation: device history record (dhr) - the dhr was reviewed and shows no abnormalities related to the reported failure.Failure analysis - the investigation of the returned unit showed that the lock had both rotational and lateral movement and a residue buildup was present.The index knob and the lock needed new components added to replace worn internal parts, and the unit needed to be machined to have heli-coils added to large starburst threads.The unit has not been serviced since february of 2023 and it is recommended to be serviced every year.All worn components were replaced with new parts, and general cleaning and maintenance were performed.Root cause - the complaint is confirmed is via inspection of the unit.The plunger assembly is causing the ratchet extension to slip, and the unit required replacement of worn components.Additionally, the unit needed annual preventive maintenance.No further investigation required based on the acceptability of risk and no adverse trends identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.
 
Additional Manufacturer Narrative
Updated fields: a2, a3a, a4, a6, g3, g6, h2, h6 (impact code), h11.Additional information received as follows: 1.Was there a delay in surgery due to the product problem? yes.(a) if yes, how long in minutes? 5 to 10 minutes.2.How was the procedure completed? we had to go under drapes, reapply a different skull clamp, attach to base.Due to having to reapply the clamp, we lost navigation and was not able to navigate the procedure.3.Please provide patient information (gender, age, weight, ethnicity, race) female / 43 y/o, 5¿11 and 121 kg / white.
 
Event or Problem Description
N/a.

Brand Name
MAYFIELD TRIAD SKULL CLAMP
Common Device Name
N/A
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH 45227
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH 45227
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key19279044
Report Number3004608878-2024-00058
Device Sequence Number6358401
Product Code HBL
UDI-Device Identifier10381780253518
UDI-Public10381780253518
Combination Product (Y/N)N
PMA/510(K) Number
PRE-AMEND
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberA1108
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2024
Supplement Date Received by Manufacturer05/08/2024
Initial Report FDA Received Date05/09/2024
Supplement Report FDA Received Date05/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/06/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age43 YR
Patient SexFemale
Patient Weight121 KG
Patient RaceWhite